MAUDE Adverse Event Report: AVANOS MEDICAL, INC. ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF

AVANOS MEDICAL, INC. ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB6004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Partial thickness (Second Degree) Burn (2694); Blister (4537)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual sample was not returned for further evaluation of the potential defect; however, a photograph of the device was provided.A review of the device history record is in-progress.All information reasonably known as of 28-jan-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 750 ml.Flow rate: 10ml/hr.Procedure: full knee replacement.Cathplace: knee area.Date of procedure: (b)(6) 2021.It was reported the "patient had a few drips of medication on the skin during removal and now has second degree burns on his thigh" and blistering was noted on the thigh.Additionally, the patient reported experiencing pain.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 20035667, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.Photographs of the device was provided.The photographs were reviewed and showed that a reaction was observed in the customer's skin.Based on the use review, potentially, patient believes that it's from the local that hit his skin after he removed.A root cause was not identified.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by (b)(6) represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to (b)(6).(b)(6) has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a (b)(6) product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11252148
Report Number2026095-2021-00033
Device Sequence Number3563531
Product Code MEB
UDI-Device Identifier00193494134761
UDI-Public00193494134761
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/26/2023
Device Model NumberCB6004
Device Catalogue NumberN/A
Device Lot Number20035667
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2%ROPIVICAINE
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight79